RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb. (N.S.), 1981, Volume 114(156), Number 2, Pages 226–268 (Mi msb2321)  

This article is cited in 10 scientific papers (total in 10 papers)

On the theory of solvability of a problem with oblique derivative

B. P. Paneah


Abstract: A boundary-value problem with oblique derivative is studied for an elliptic differential operator $\mathscr L=a_{ij}\mathscr D_i\mathscr D_j+a_j\mathscr D_j+a_0$ in a bounded domain $\Omega\in\mathbf R^{n+2}$ with a smooth boundary $M$. It is assumed that the set $\mu$ of those points of $M$ at which the problem's vector field $\mathbf l$ is intersected by the tangent space $T(M)$ is not empty. This is equivalent to the nonellipticity of the boundary-value problem
\begin{equation} \mathscr Lu=F \quadin\quad\Omega,\qquad \frac{\partial u}{\partial\mathbf l}+bu=f\quadon\quad M, \end{equation}
which can have an infinite-dimensional kernel and cokernel, depending upon the organization of $\mu$ and the behavior of field $\mathbf l$ in a neighborhood of $\mu$. On the set $\mu$, which is permitted to contain a subset of (complete) dimension $n+1$, there are picked out submanifolds $\mu_1$ and $\mu_2$ of codimension 1, transversal to $\mathbf l$, and the problem
\begin{equation} \mathscr Lu=F \quadin\quad\Omega,\qquad \frac{\partial u}{\partial\mathbf l}+bu=f\quadon\quad M\setminus\mu_2, \qquad u=g\quadon\quad\mu_1 \end{equation}
is analyzed instead of (1). It is proved that in suitable spaces the operator corresponding to problem (2) is a Fredholm operator and under natural constraints on coefficient $b$ the problem is uniquely solvable in the class of functions $u$ smooth in $[\Omega]\setminus\mu_2$, with a finite jump in $u|_M$. A necessary and sufficient condition is derived for the compactness of the inverse operator of problem (2) in terms of the set $\mu$ and the field $\mathbf l$.
Bibliography: 14 titles.

Full text: PDF file (4276 kB)
References: PDF file   HTML file

English version:
Mathematics of the USSR-Sbornik, 1982, 42:2, 197–235

Bibliographic databases:

UDC: 517.946.9
MSC: Primary 35J70; Secondary 35S15
Received: 21.05.1980

Citation: B. P. Paneah, “On the theory of solvability of a problem with oblique derivative”, Mat. Sb. (N.S.), 114(156):2 (1981), 226–268; Math. USSR-Sb., 42:2 (1982), 197–235

Citation in format AMSBIB
\Bibitem{Pan81}
\by B.~P.~Paneah
\paper On the theory of solvability of a~problem with oblique derivative
\jour Mat. Sb. (N.S.)
\yr 1981
\vol 114(156)
\issue 2
\pages 226--268
\mathnet{http://mi.mathnet.ru/msb2321}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=609290}
\zmath{https://zbmath.org/?q=an:0484.35031|0457.35028}
\transl
\jour Math. USSR-Sb.
\yr 1982
\vol 42
\issue 2
\pages 197--235
\crossref{https://doi.org/10.1070/SM1982v042n02ABEH002251}


Linking options:
  • http://mi.mathnet.ru/eng/msb2321
  • http://mi.mathnet.ru/eng/msb/v156/i2/p226

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Gordin V., Resnyansky Y., “Numerical-Solution of a Problem of Large-Scale Wind-Driven Circulation in the Ocean - a Problem with the Oblique Derivative”, Okeanologiya, 21:6 (1981), 960–965  isi
    2. Panejah B., “Nonelliptic Boundary-Value-Problems Connected with Diffusion-Processes”, 276, no. 3, 1984, 551–554  mathscinet  isi
    3. B. P. Paneah, “Some boundary value problems for elliptic equations, and the Lie algebras associated with them”, Math. USSR-Sb., 54:1 (1986), 207–237  mathnet  crossref  mathscinet  zmath
    4. B. P. Paneah, “Some boundary value problems for elliptic equations, and the Lie algebras connected with them. II”, Math. USSR-Sb., 61:2 (1988), 495–527  mathnet  crossref  mathscinet  zmath
    5. Alimov S., “Smoothness of a Solution of a Degenerate Problem Involving a Directional Derivative”, Differ. Equ., 23:1 (1987), 1–10  mathscinet  zmath  isi
    6. Pastukhova S., “A Well-Posed Statement of a Mixed Problem with Oblique Derivative for the Wave Operator”, Differ. Equ., 29:8 (1993), 1227–1234  mathnet  mathscinet  zmath  isi
    7. Dian K. Palagachev, “The Poincaré problem in -Sobolev spaces—I: codimension one degeneracy”, Journal of Functional Analysis, 229:1 (2005), 121  crossref
    8. Dian K. Palagachev, “Neutral Poincaré problem in Lp-Sobolev spaces: Regularity and Fredholmness”, Internat Math Res Notices, 2006 (2006), 1  crossref
    9. Dian K. Palagachev, “The Poincaré Problem inLp-Sobolev Spaces II: Full Dimension Degeneracy”, Communications in Partial Differential Equations, 33:2 (2008), 209  crossref
    10. Burskii V.P. Lesina E.V., “Neumann Problem and One Oblique-Derivative Problem for an Improperly Elliptic Equation”, Ukr. Math. J., 64:4 (2012), 511–524  crossref  mathscinet  zmath  isi
  • Математический сборник (новая серия) - 1964–1988 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:203
    Full text:66
    References:26

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019